Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 152, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 27, 2017, 4:54 AM CDT for Jackson County, Missouri. It took effect at Jul 27, 2017, 6:32 AM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 4:54 AM CDT (09:54 UTC)
- In effect from
- Jul 27, 2017, 6:32 AM CDT
- Expired
- Jul 28, 2017, 4:33 PM CDT
- In force
- 34 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Blue River (MO) near Lake City (LKCM7). The gauge peaked at 21.12 ft at Jul 27, 2017, 8:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06894000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
661
WGUS43 KEAX 270954
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
454 AM CDT Thu Jul 27 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Little Blue River near Lake City affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-280954-
/O.NEW.KEAX.FL.W.0152.170727T1132Z-170728T2133Z/
/LKCM7.1.ER.170727T1132Z.170727T1800Z.170727T2133Z.NO/
454 AM CDT Thu Jul 27 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Little Blue River near Lake City.
* until Friday afternoon.
* At 4:45 AM Thursday the stage was 16.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 21.8 feet by this afternoon. The river will fall below
flood stage by late this afternoon.
* At 18.0 feet...Low-lying areas adjacent to the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Little Blue River
Lake City 18 16.8 Thu 05 AM 21.8 this afternoon
&&
LAT...LON 3905 9438 3921 9430 3921 9424 3911 9427 3905 9432
$$3 follow-up statements
475
WGUS83 KEAX 272017
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
317 PM CDT Thu Jul 27 2017
...The Flood Warning continues for the following rivers in
Missouri...
Little Blue River near Lake City affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-282017-
/O.EXT.KEAX.FL.W.0152.000000T0000Z-170729T0045Z/
/LKCM7.1.ER.170727T1006Z.170727T1300Z.170728T0045Z.NO/
317 PM CDT Thu Jul 27 2017
The Flood Warning continues for
The Little Blue River near Lake City.
* until Friday evening.
* At 2:45 PM Thursday the stage was 19.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* At 18.0 feet...Low-lying areas adjacent to the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Little Blue River
Lake City 18 19.7 Thu 03 PM 18.4 this evening
&&
LAT...LON 3905 9438 3921 9430 3921 9424 3911 9427 3905 9432
$$120
WGUS83 KEAX 280241
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
941 PM CDT Thu Jul 27 2017
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Little Blue River near Lake City affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-290241-
/O.EXT.KEAX.FL.W.0148.000000T0000Z-170729T1625Z/
/VLYM7.2.ER.170727T1121Z.170728T0600Z.170728T1625Z.NO/
941 PM CDT Thu Jul 27 2017
The Flood Warning continues for
The Blackwater River at Valley City.
* until Saturday morning.
* At 9:00 PM Thursday the stage was 26.7 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 27.1 feet by
early Friday morning. The river will fall below flood stage late
Friday morning.
* At 31.0 feet...Extensive flooding of rural property and many roads
occurs.
* At 25.0 feet...County Highway E near Valley City and Highway 23
near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 26.7 Thu 09 PM 27.1 early Friday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-290240-
/O.EXT.KEAX.FL.W.0149.000000T0000Z-170731T1914Z/
/BLVM7.2.ER.170728T0045Z.170729T0600Z.170730T1914Z.NO/
941 PM CDT Thu Jul 27 2017
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Monday afternoon.
* At 8:45 PM Thursday the stage was 24.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 30.3 feet by
early Saturday morning. The river will fall below flood stage early
Sunday afternoon.
* At 31.0 feet...The Missouri-Pacific railroad tracks are overtopped.
* At 29.0 feet...Livestock in pastures along the river may be
endangered. Extensive damage also occurs to cropland and pasture.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 24.2 Thu 09 PM 30.3 early Saturday morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC095-290240-
/O.EXT.KEAX.FL.W.0152.000000T0000Z-170729T0253Z/
/LKCM7.1.ER.170727T1006Z.170727T1300Z.170728T0253Z.NO/
941 PM CDT Thu Jul 27 2017
The Flood Warning continues for
The Little Blue River near Lake City.
* until Friday evening.
* At 8:45 PM Thursday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* At 18.0 feet...Low-lying areas adjacent to the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Little Blue River
Lake City 18 18.4 Thu 09 PM 16.8 early Friday morning
&&
LAT...LON 3905 9438 3921 9430 3921 9424 3911 9427 3905 9432
$$893
WGUS83 KEAX 280454
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1154 PM CDT Thu Jul 27 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Little Blue River near Lake City affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-280524-
/O.CAN.KEAX.FL.W.0152.000000T0000Z-170729T0253Z/
/LKCM7.1.ER.170727T1006Z.170727T1300Z.170728T0258Z.NO/
1154 PM CDT Thu Jul 27 2017
The Flood Warning is cancelled for
The Little Blue River near Lake City.
* At 11:45 PM Thursday the stage was 17.1 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 9:58 PM Thursday.
* Forecast...The river will continue to fall to 9.7 feet by Saturday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Little Blue River
Lake City 18 17.1 Fri 12 AM 16.2 early Friday morning
&&
LAT...LON 3905 9438 3921 9430 3921 9424 3911 9427 3905 9432
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 27, 3:45 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 27, 3:45 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
345 AM CDT Thu Jul 27 2017
.Discussion...
Issued at 345 AM CDT THU JUL 27 2017
Very heavy rain is tracking across extreme eastern KS into
western MO this morning where a rather strong low-level jet has
been feeding copious amounts of moisture into a cold front that is
slowly making its way southward. Widespread rainfall amounts of 3
to 5 inches have fallen across the entire KC metro eastward into
Lafayette County, with some reports over 7 inches. Flash flooding
is ongoing and will remain a problem for a few more hours.
Heaviest precipitation will gradually shift southeast into areas
south and east of KC early through sunrise and lose some of its
punch as the LLJ starts to veer and convergence weakens. A few
showers and storms could redevelop this afternoon mainly south of
a Harrisonville to Macon line where there will be some lingering
weak instability, but shear will be weak and these storms are
unlikely to be strong.
Cold front will continue making its way southward into the Ozarks
tonight while a large area of high pressure builds into the Upper
Midwest. This feature will maintain its hold on much of the area
for several days as the upper level pattern will undergo very
little change into early next week. The result will be a prolonged
stretch of cooler than average temperatures with highs in the 80s
through Wednesday with comfortable humidity levels. Precipitation
chances will be low to none through the period.
&&
.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1215 AM CDT THU JUL 27 2017
Forecast on track for continued SHRA and TSRA overnight although
further south than previously thought. Some IFR cigs and vsbys in
heavier showers and residual fog in early morning possible. By
later in the am expect MVFR to VFR conditions. Winds will remain
light from the north or northeast today.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 7 AM CDT this morning for KSZ057-103>105.
MO...Flash Flood Watch until 7 AM CDT this morning for MOZ028>030-
037>039-043-044.
&&
Discussion...Hawblitzel
Aviation...AdolphsonHazardous weather outlook, Jul 27, 4:53 AM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 453 AM CDT Thu Jul 27 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 453 AM CDT Thu Jul 27 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms with very heavy rain will impact areas south and southeast of Kansas City early this morning. These storms produced widespread flooding problems across the Kansas City metro area into Lafayette County overnight where areas of high water may linger for much of the day. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 27, 3:38 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM FLASH FLOOD 7 W RAYTOWN 39.00N 94.59W
07/27/2017 JACKSON MO FIRE DEPT/RESCUE
WATER RESCUE AT 72ND AND WORNALL.
&&Local storm report, Jul 27, 3:51 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM FLASH FLOOD HIGGINSVILLE 39.08N 93.72W
07/27/2017 LAFAYETTE MO FIRE DEPT/RESCUE
NEARLY EVERY ROAD IN LAFAYETTE COUNTY IS
EXPERIENCING FLOODING. LAW ENFORCEMENT
REPORTS FLOODING IN SPOTS THAT HAVE NEVER
FLOODED BEFORE.
0330 AM FLASH FLOOD 2 E ODESSA 39.00N 93.92W
07/27/2017 LAFAYETTE MO FIRE DEPT/RESCUE
CITIZEN RESCUED FROM THE TOP OF A CAR SWEPT
INTO A DITCH.
&&Local storm report, Jul 27, 3:52 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 AM FLASH FLOOD 5 S KANSAS CITY 39.02N 94.57W
07/27/2017 JACKSON MO FIRE DEPT/RESCUE
WATER RESCUE AT 58TH AND TROOST.
&&Local storm report, Jul 27, 4:06 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM FLASH FLOOD 8 W RAYTOWN 38.99N 94.60W
07/27/2017 JACKSON MO FIRE DEPT/RESCUE
WARD PARKWAY IMPASSIBLE.
&&Local storm report, Jul 27, 4:24 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
424 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM FLASH FLOOD 1 WNW ROELAND PARK 39.05N 94.66W
07/27/2017 WYANDOTTE KS BROADCAST MEDIA
INTERSTATE 35 CLOSED AT LAMAR AVE DUE TO
FLOODING.
&&Local storm report, Jul 27, 4:42 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
442 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM FLASH FLOOD 1 W BATES CITY 39.00N 94.09W
07/27/2017 LAFAYETTE MO EMERGENCY MNGR
WATER RESCUE ON GOLDEN BELT ROAD AT
HORSESHOE CREEK. 7.11 INCHES STORM TOTAL.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:13 PM CDT | Areal Flood Advisory | EAX | Clay, Platte | 3 hr |
| Jul 26, 9:50 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 4 hr |
| Jul 26, 11:01 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Ray | 3 hr |
| Jul 27, 1:09 AM CDT | Special Weather Statement | EAX | Pettis | 51 min |
| Jul 27, 1:32 AM CDT | Flash Flood Warning | EAX | Johnson, Lafayette, Pettis, Ray, Saline | 7 hr |
| Jul 27, 1:36 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 7 hr |
| Jul 27, 2:27 AM CDT | Flash Flood Warning | EAX | Jackson | 6 hr |
| Jul 27, 2:49 AM CDT | River Flood Warning | EAX | Jackson | 28 hr |
| Jul 27, 2:49 AM CDT | River Flood Warning | EAX | Jackson | 33 hr |
| Jul 27, 3:11 AM CDT | Flash Flood Warning | EAX | Cass, Johnson | 6 hr |
| Jul 27, 3:37 AM CDT | River Flood Warning | EAX | Jackson | 25 hr |
| Jul 27, 3:39 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 53 hr |
| Jul 27, 3:39 AM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Jul 27, 4:33 AM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry | 4 hr |
| Jul 27, 4:37 AM CDT | River Flood Warning | EAX | Jackson | 28 hr |
| Jul 27, 4:37 AM CDT | River Flood Warning | EAX | Jackson | 30 hr |
| Jul 27, 5:37 AM CDT | River Flood Warning | EAX | Clay, Platte | 27 hr |
| Jul 27, 5:51 AM CDT | Flash Flood Warning | EAX | Bates | 4 hr |
| Jul 27, 6:30 AM CDT | River Flood Warning | EAX | Clay, Ray | 29 hr |
| Jul 27, 7:23 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| Jul 27, 7:23 AM CDT | River Flood Warning | EAX | Jackson | 34 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 34 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 34 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 17 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 37 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 37 hr |
| Jul 27, 7:54 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| Jul 27, 8:17 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Johnson, Lafayette, Platte, Ray | 3 hr |
| Jul 27, 8:55 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Johnson | 5 hr |
| Jul 27, 9:19 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 62 hr |
| Jul 27, 9:19 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 66 hr |
| Jul 27, 9:35 AM CDT | Areal Flood Warning | EAX | Bates | 4 hr |
| Jul 27, 10:55 AM CDT | Areal Flood Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Platte and 1 more | 3 hr |
| Jul 27, 1:43 PM CDT | Areal Flood Warning | EAX | Clay, Jackson, Platte | 9 hr |
| Jul 27, 1:46 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Johnson, Lafayette, Ray | 48 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.